Hail, Cumberland
- When
- April 12, 5:35 PM CST
- Where
- Cumberland County, 11 mi SW of Crab Orchard
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.783, -85.017
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 12, 12:29 PM CST, 5 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 129 PM CDT TUE APR 12 2005 .DISCUSSION... IT WAS PARTLY CLOUDY ACROSS THE WESTERN HALF OF MIDDLE TENNESSEE EARLY THIS AFTERNOON, AND MOSTLY CLOUDY ACROSS EASTERN AREAS. AT 130 PM, ONLY ISOLATED SHOWERS WERE OCCURRING OVER THE EXTREME NORTH, NEAR THE KENTUCKY BORDER. STILL BELIEVE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MID STATE DURING THE MID TO LATE AFTERNOON, ESPECIALLY IN AREAS WHERE TEMPERATURES MAKE IT INTO THE LOWER 70S. MAIN WEATHER CONCERN WILL BE ON WEDNESDAY, AS COOL CORE UPPER LOW MOVES SOUTHEASTWARD ACROSS OUR FORECAST AREA AND BRINGS AN ENHANCED CHANCE FOR HAIL. BELIEVE WELL PROBABLY SEE THE SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHERN ILLINOIS TODAY RE-DEVELOP FURTHER SOUTH, IN OUR NECK OF THE WOODS, ON WEDNESDAY. SHOWERS SHOULD PUSH SOUTH OF THE MID STATE WEDENSDAY NIGHT AND, AFTER THAT, WERE LOOKING AT AN EXTENDED DRY SPELL FROM THURSDAY THROUGH NEXT TUESDAY WITH CONDITIONS RIPE FOR AN OUTBREAK OF SPRING FEVER AMONG THE MASSES. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 51 63 44 67 / 40 40 30 10 CLARKSVILLE 49 62 44 63 / 40 40 30 10 CROSSVILLE 49 61 43 61 / 60 50 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE APR 12 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM THE MIDDLE MISSISSIPPI VALLEY TO TENNESSEE BY WEDNESDAY MORNING. AS THIS LOW PRESSURE APPROACHES...THE ATMOSPHERE WILL DESTABILIZE. COLD AIR ALOFT WILL CREATE THE POTENTIAL FOR THUNDERSTORMS WITH LARGE HAIL THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER LOW PRESSURE SYSTEM WILL DRIFT TO OUR SOUTHEAST...BUT ISOLATED HAIL PRODUCING THUNDERSTORMS COULD LINGER OVER THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED TODAY AND TONIGHT. 13
The Northeast Alabama radar (KHTX), 135 km away, was scanning. The volume nearest the first event began at 23:36 UTC.
2 hail. Local standard time, as filed.
Spotter reported pea tp penny size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443529, 5443530.